Alert archive / Alabama / Special Weather Statements in 2015

Special Weather Statement, NWS Birmingham, AL

July 1, 2015Bibb County, Alabama

NWS Birmingham, AL issued this special weather statement at Jul 1, 2015, 6:21 PM CDT for Bibb County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2015, 6:21 PM CDT (23:21 UTC)
Expired
Jul 1, 2015, 6:45 PM CDT
In force
24 min
Issued by
NWS Birmingham, AL

County Bibb County, AL

The radar

The Birmingham radar (KBMX), 30 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

616 
WWUS84 KBMX 012321
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CDT WED JUL 1 2015
 
ALZ023-034-012345-
TUSCALOOSA AL-BIBB AL-
621 PM CDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BIBB AND
SOUTHEASTERN TUSCALOOSA COUNTIES UNTIL 645 PM CDT...

AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MERCEDES BENZ OF ALABAMA...OR 14 MILES EAST OF HOLT...MOVING EAST AT
20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE VIEW...BROOKWOOD...COALING...VANCE...WOODSTOCK...WEST BLOCTON...
NORTH BIBB...MERCEDES BENZ OF ALABAMA...TANNEHILL IRONWORKS STATE
PARK...HEBRON...I 20 REST AREA NEAR TUSCALOOSA...CEDAR COVE...CAFFEE
JUNCTION...MARVEL...EAST BROOKWOOD AND GREEN POND.

LAT...LON 3329 8731 3327 8707 3325 8706 3325 8703
      3321 8703 3321 8702 3317 8703 3316 8698
      3316 8697 3305 8697 3315 8736
TIME...MOT...LOC 2321Z 280DEG 16KT 3321 8726 

$$

08

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:21 PM CDT, 3 hours earlier.

Area forecast discussion, Jul 1, 3:21 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 PM CDT WED JUL 1 2015

.DISCUSSION...

NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTH
ALABAMA THIS AFTERNOON ON THE SOUTH SIDE OF A DECAYING MCS OVER
TENNESSEE. THE ACTIVITY SHOULD WEAKEN CONSIDERABLY BY EARLY
EVENING AND DO NOT EXPECT MUCH COVERAGE AFTER SUNSET. ANOTHER MCS
IS LIKELY TO DROP SOUTHEAST INTO NORTH ALABAMA AFTER MIDNIGHT
AND THIS IS THE REASON FOR LIKELY POPS ACROSS THE FAR NORTHERN
COUNTIES. NORTHWEST FLOW PATTERN WILL CONTINUE THROUGH THE
WEEKEND...AND THE WEATHER WILL REMAIN UNSETTLED. WARM AND MOIST
SOUTHWEST LOW WILL FEED INSTABILITY INTO ANY MCS THAT COMES DOWN
THE PIKE. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN
ISOLATED SEVERE STORM IS CERTAINLY POSSIBLE OVER THE NEXT FEW
DAYS. A SLIGHTLY HIGHER SEVERE THREAT MAY COME ON FRIDAY AS MODELS
SHOW A INCREASE IN LOW LEVEL SHEAR OVER NORTH ALABAMA AS A
SURFACE LOW PASSES TO THE NORTH.

THE UPPER PATTERN WILL UNDERGO A CHANGE EARLY NEXT WEEK AS AN
UPPER RIDGE OVER TEXAS BUILDS EASTWARD. THIS WILL PRODUCE WARMER
DAYTIME TEMPERATURES AND DECREASING RAIN CHANCES.

58/ROSE

&&

.AVIATION...
18Z TAF DISCUSSION.

SCATTERED SHOWERS AND STORMS HAVE BEGUN TO DEVELOP IN RESPONSE TO
THE DECREASING CLOUD COVER FROM THIS MORNING. VCTS WILL REMAIN IN
THE FORECAST FOR NORTHERN TERMINALS...WITH LESS COVERAGE EXPECTED
AT KMGM AND KTOI. ANOTHER ROUND OF SHOWERS AND STORMS WILL BE
POSSIBLE FROM 06Z TO 12Z ON THURSDAY MORNING...AND HAVE RE-
INTRODUCED VCTS FOR THE NORTHERN TERMINALS ONCE AGAIN FOR THE
INCREASED LIKELIHOOD OF STORM FORMATION. OTHERWISE...VFR
CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD WITH
SOUTHWESTERLY SURFACE WINDS PRIMARILY UNDER 10 KNOTS.

56/GDG

&&

.FIRE WEATHER...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED EACH
DAY THROUGH THE WEEKEND. NO FIRE WEATHER CONCERNS ARE EXPECTED AT
THIS TIME.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     70  84  70  86  70 /  60  70  60  60  50
ANNISTON    70  85  71  86  70 /  60  70  60  60  50
BIRMINGHAM  73  87  73  88  72 /  50  60  50  60  50
TUSCALOOSA  72  89  72  89  72 /  30  50  40  50  50
CALERA      72  88  73  88  71 /  40  60  40  50  40
AUBURN      71  85  72  88  72 /  30  60  40  40  30
MONTGOMERY  73  90  72  90  73 /  20  40  20  30  30
TROY        73  90  72  91  72 /  20  40  20  30  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 1, 4:53 AM CDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
453 AM CDT WED JUL 1 2015

ALZ011>015-017>050-021300-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
453 AM CDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 1, 4:37 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
437 PM CDT WED JUL 1 2015

ALZ021-012200-
CLEBURNE AL-
437 PM CDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLEBURNE COUNTY UNTIL
500 PM CDT...

AT 436 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DELTA...OR 8 MILES SOUTHWEST OF HEFLIN...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HEFLIN...RANBURNE...HOLLIS CROSSROADS...CAMP SEQUOYAH...TRICKEM...
CHALAFINNEE...LAKE CLEBURNE AND MICAVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3350 8535 3349 8536 3350 8576 3348 8577
      3348 8578 3349 8582 3355 8579 3356 8575
      3360 8574 3360 8572 3361 8572 3361 8569
      3362 8569 3362 8533 3348 8531
TIME...MOT...LOC 2136Z 277DEG 25KT 3353 8565

56
Special weather statement, Jul 1, 4:40 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
440 PM CDT WED JUL 1 2015

ALZ015-024-012230-
WALKER AL-JEFFERSON AL-
440 PM CDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND
NORTHEASTERN WALKER COUNTIES UNTIL 530 PM CDT...

AT 439 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ARKADELPHIA...OR NEAR SUMITON...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GARDENDALE...SUMITON...DORA...CENTER POINT...CLAY...PINSON...
WARRIOR...KIMBERLY...MORRIS...TRAFFORD...SIPSEY...COUNTY LINE...ROCKY
HOLLOW...LYNNS PARK...CHALKVILLE...PARTRIDGE CROSSROADS...
PALMERDALE...POWELLVILLE...EMPIRE AND VILLAGE SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3392 8708 3391 8708 3390 8710 3389 8709
      3389 8701 3387 8700 3386 8697 3384 8695
      3382 8695 3382 8693 3384 8688 3384 8676
      3378 8665 3377 8665 3377 8663 3364 8666
      3377 8717 3393 8710
TIME...MOT...LOC 2139Z 288DEG 26KT 3382 8699

56
Special weather statement, Jul 1, 4:56 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
456 PM CDT WED JUL 1 2015

ALZ011-012245-
MARION AL-
456 PM CDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
545 PM CDT...

AT 455 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TREMONT...OR 11 MILES NORTHWEST OF HAMILTON...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAMILTON...HACKLEBURG...WESTON...PIGEYE...BEXAR...RANKIN FITE AIRPORT
AND SHOTTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3432 8799 3428 8779 3403 8790 3415 8819
      3432 8818
TIME...MOT...LOC 2155Z 290DEG 19KT 3425 8813

56
Special weather statement, Jul 1, 5:26 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
526 PM CDT WED JUL 1 2015

ALZ024-026-012315-
JEFFERSON AL-ST. CLAIR AL-
526 PM CDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND
SOUTHWESTERN ST. CLAIR COUNTIES UNTIL 615 PM CDT...

AT 525 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FULTONDALE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...VESTAVIA HILLS...MOUNTAIN BROOK...TRUSSVILLE...
GARDENDALE...IRONDALE...LEEDS...MOODY...FULTONDALE...ODENVILLE...
CENTER POINT...CLAY...PINSON...TARRANT...MARGARET...ARGO...WARRIOR...
KIMBERLY...GRAYSVILLE AND MORRIS.

LAT...LON 3378 8665 3377 8665 3377 8660 3364 8632
      3350 8645 3350 8648 3355 8648 3355 8652
      3353 8652 3351 8657 3347 8661 3347 8667
      3345 8668 3344 8669 3370 8704 3383 8674
TIME...MOT...LOC 2225Z 312DEG 21KT 3363 8678

08
Special weather statement, Jul 1, 6:14 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CDT WED JUL 1 2015

ALZ025-027-020000-
TALLADEGA AL-SHELBY AL-
614 PM CDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA AND
NORTHEASTERN SHELBY COUNTIES UNTIL 700 PM CDT...

AT 613 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VINCENT...OR 10 MILES NORTHWEST OF CHILDERSBURG...MOVING SOUTHEAST AT
25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...CHILDERSBURG...WILSONVILLE...VINCENT...HARPERSVILLE...
WESTOVER...LOGAN MARTIN DAM...VANDIVER...SYCAMORE...WINTERBORO...
MIGNON...STERRETT...GANTTS QUARRY AND SYLACAUGA MUNICIPAL AIRPORT.

LAT...LON 3345 8638 3340 8638 3341 8636 3341 8635
      3342 8633 3329 8612 3312 8628 3340 8660
      3350 8648 3350 8646
TIME...MOT...LOC 2313Z 309DEG 24KT 3341 8646

08
Special weather statement, Jul 1, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CDT WED JUL 1 2015

ALZ023-034-012345-
TUSCALOOSA AL-BIBB AL-
621 PM CDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BIBB AND
SOUTHEASTERN TUSCALOOSA COUNTIES UNTIL 645 PM CDT...

AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MERCEDES BENZ OF ALABAMA...OR 14 MILES EAST OF HOLT...MOVING EAST AT
20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE VIEW...BROOKWOOD...COALING...VANCE...WOODSTOCK...WEST BLOCTON...
NORTH BIBB...MERCEDES BENZ OF ALABAMA...TANNEHILL IRONWORKS STATE
PARK...HEBRON...I 20 REST AREA NEAR TUSCALOOSA...CEDAR COVE...CAFFEE
JUNCTION...MARVEL...EAST BROOKWOOD AND GREEN POND.

LAT...LON 3329 8731 3327 8707 3325 8706 3325 8703
      3321 8703 3321 8702 3317 8703 3316 8698
      3316 8697 3305 8697 3315 8736
TIME...MOT...LOC 2321Z 280DEG 16KT 3321 8726

08

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:45 PM CDTSpecial Weather StatementBMXCherokee60 min
Jul 1, 2:23 PM CDTSpecial Weather StatementBMXBlount52 min
Jul 1, 2:32 PM CDTSpecial Weather StatementBMXEtowah28 min
Jul 1, 2:59 PM CDTSpecial Weather StatementBMXWinston46 min
Jul 1, 3:01 PM CDTSpecial Weather StatementBMXSt. Clair29 min
Jul 1, 3:12 PM CDTSpecial Weather StatementBMXEtowah33 min
Jul 1, 3:18 PM CDTSpecial Weather StatementBMXWalker42 min
Jul 1, 3:21 PM CDTSpecial Weather StatementBMXClay24 min
Jul 1, 3:28 PM CDTSpecial Weather StatementBMXCalhoun32 min
Jul 1, 3:33 PM CDTSevere Thunderstorm WarningBMXCalhoun31 min
Jul 1, 3:57 PM CDTSpecial Weather StatementBMXCleburne33 min
Jul 1, 4:10 PM CDTSpecial Weather StatementBMXCalhoun35 min
Jul 1, 4:19 PM CDTSpecial Weather StatementBMXDeKalb41 min
Jul 1, 4:37 PM CDTSpecial Weather StatementBMXCleburne23 min
Jul 1, 4:40 PM CDTSpecial Weather StatementBMXJefferson50 min
Jul 1, 4:56 PM CDTSpecial Weather StatementBMXMarion49 min
Jul 1, 5:26 PM CDTSpecial Weather StatementBMXJefferson49 min
Jul 1, 6:14 PM CDTSpecial Weather StatementBMXTalladega46 min
Jul 1, 6:26 PM CDTSpecial Weather StatementBMXFayette34 min
Jul 1, 6:52 PM CDTSpecial Weather StatementBMXShelby23 min

Nearby

Special Weather Statements in Alabama, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.